Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 64, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 29, 2010, 11:44 PM CST for Lamar County, Pickens County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2010, 11:44 PM CST (05:44 UTC)
- Expired
- Nov 30, 2010, 12:10 AM CST
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 37 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 11:41 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
287
WFUS54 KBMX 300544
TORBMX
ALC075-107-300630-
/O.NEW.KBMX.TO.W.0064.101130T0544Z-101130T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 PM CST MON NOV 29 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
NORTHWESTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 1230 AM CST
* AT 1141 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR NEW HOPE...OR 10 MILES SOUTHEAST OF COLUMBUS...AND
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLPORT...VERNON...ETHELSVILLE...KENNEDY...FOREST...MELBORNE...
SHAW...STAR...HIGHTOGY AND CODY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3380 8824 3376 8795 3354 8795 3335 8822
3337 8830
TIME...MOT...LOC 0544Z 216DEG 44KT 3342 8827
$$
17/KLAWS2 follow-up statements
330
WWUS54 KBMX 300602
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1202 AM CST TUE NOV 30 2010
ALC107-300612-
/O.CAN.KBMX.TO.W.0064.000000T0000Z-101130T0630Z/
PICKENS AL-
1202 AM CST TUE NOV 30 2010
...THE TORNADO WARNING FOR NORTHWESTERN PICKENS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8826 3379 8817 3376 8795 3354 8795
3353 8798 3354 8828
TIME...MOT...LOC 0602Z 215DEG 43KT 3358 8813
$$
ALC075-300630-
/O.CON.KBMX.TO.W.0064.000000T0000Z-101130T0630Z/
LAMAR AL-
1202 AM CST TUE NOV 30 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LAMAR COUNTY
UNTIL 1230 AM CST...
AT MIDNIGHT CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MILLPORT...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
VERNON...KENNEDY...STAR...HIGHTOGY AND CODY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8826 3379 8817 3376 8795 3354 8795
3353 8798 3354 8828
TIME...MOT...LOC 0602Z 215DEG 43KT 3358 8813
$$
17/KLAWS573
WWUS54 KBMX 300610
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CST TUE NOV 30 2010
ALC075-300620-
/O.CAN.KBMX.TO.W.0064.000000T0000Z-101130T0630Z/
LAMAR AL-
1210 AM CST TUE NOV 30 2010
...THE TORNADO WARNING FOR SOUTHERN LAMAR COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8826 3379 8817 3376 8795 3354 8795
3353 8798 3354 8828
TIME...MOT...LOC 0610Z 215DEG 43KT 3365 8806
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 29, 8:00 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 29, 8:00 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 PM CST MON NOV 29 2010 .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... CURRENT DIAGNOSIS INDICATES THAT THE WARM FRONTAL BOUNDARY IS LOCATED FROM NEAR GREENWOOD MS TO JUST SOUTH OF GOLDEN TRIANGLE...SOUTH TO NORTHERN SUMTER COUNTY...AND EAST TO SEVERAL MILES SOUTH OF PIKE COUNTY. THE SENTENCE WOULD SUGGEST A VERY COMPLEX SURFACE SITUATION THAT IS NOT EASY TO FOLLOW. JUST AS I HAVE STRUGGLED WITH THE SURFACE ANALYSIS...SO HAVE MOST OF THE NUMERICAL 00Z GUIDANCE RUNS...MOST OF WHICH ARE RUNNING AN HOUR OR MORE BEHIND SCHEDULE WITH THE ACCELERATING DRYLINE/COLD FRONT TO OUR WEST...AND EVEN THE NORTHWARD EXTENT OF THE WARM FRONT. NONETHELESS OVER THE THE NEXT SEVERAL HOURS...PERHAPS FROM 9 PM UNTIL MIDNIGHT EXPECT TO SEE A RATHER QUIET PERIOD AND A DECELERATION ON THE DRYLINE AS THE MAIN...STRONGER COLD FRONT BEGINS TO TAKE OVER AS THE MAIN SOURCE OF LIFT FOR THE DURATION OF THE EVENT. WHAT THAT MEANS FOR US IS THAT WE CAN EXPECT THE WARM FRONTAL BOUNDARY OR WHAT I CONSIDER THE 64F+ DEWPOINT LINE...AND VEERED WINDS TO CONTINUE ON ITS PROGRESSION NORTHWARD...OVER EXTREME WESTERN ALABAMA INITIALLY. THEN...A LITTLE QUICKER AS IT MARCHES EAST TOWARDS I65 BY DAYBREAK AND I85 BY LUNCH. THE FASTER WARM FRONTAL TRANSITION HAS LEFT ME EVEN MORE CONFIDENT THAT THE JUICY SET UP WILL BE FIRMLY IN PLACE BY THE TIME THE BEST FORCING AND UPPER LEVEL SUPPORT ARRIVES. CONTINUE TO FEEL AS IF THE REAL SHOW WILL BEGIN ONCE THE UPPER DYNAMICS COME MORE IN LINE WITH THE DEVELOPING UNSTABLE AIRMASS...WHICH IS STILL A FEW HOURS AWAY. THIS WILL HAPPEN INITIALLY UPSTREAM IN CENTRAL MISSISSIPPI...TRANSITIONING TOWARDS WESTERN ALABAMA AROUND MIDNIGHT. I STILL MAINTAIN SOME QUESTIONS AS TO THE LEVEL OF INSTABILITY...ESPECIALLY FURTHER NORTH. HOWEVER...KEEP IN MIND THAT ONCE COLD POOLS ARE WELL ESTABLISHED...IT WILL NOT TAKE MUCH IN THE WAY OF INSTABILITY TO KEEP THE THREAT MAINTAINED AS IT MOVES INTO A SEEMINGLY LESS FAVORABLE AIRMASS. ESPECIALLY FOR A QLCS THREAT AS WE ARE EXPECTING ONCE THE COLD FRONT TRANSLATES EASTWARD. THE SHEAR WILL OBVIOUSLY BE IN PLACE...0 TO 1KM...0 TO 3KM...AND 0 TO 6KM ARE ALL EXPECTED TO MAINTAIN THEIR STRENGTH FOR SOME INITIAL SUPERCELLS. HOWEVER...ONCE THE SURFACE WINDS VEER SOUTH OR EVEN SOUTHWEST THE TRANSITION TO QLCS OR A MORE PRONOUNCED SQUALL LINE IS EXPECTED. 17/KLAWS && .AVIATION...00Z TAF DISCUSSION. IFR/MVFR CEILINGS THROUGH MIDDAY TOMORROW AS DEEP MOISTURE LIFTS NORTHWARD FROM THE GULF AHEAD OF ADVANCING STRONG STORM SYSTEM. SOME BREAKS IN THE WEATHER THROUGH 06Z AS INTERMITTENT SHOWERS PASS THROUGH THE STATE. HEAVIER SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AFTER 06Z WITH THE COLD FRONT EXPECTED TO REACH WESTERN ALABAMA AROUND 12Z AND PUSH EAST OF MGM/TOI AROUND MID AFTERNOON. WINDS WILL SHIFT FROM EASTERLY TO SOUTHERLY OVER THE NEXT 6 HOURS WITH STRONG WINDS ALOFT. WIND LULLS WILL BE POSSIBLE NEAR THE SURFACE...PARTICULARLY AROUND TCL AND EET. THESE AREAS COULD SEE SOME WIND SHEAR VALUES IN EXCEEDANCE OF 30 KTS THROUGH THE EVENING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 29, 8:45 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 845 PM CST MON NOV 29 2010 ALZ011>015-017>050-010245- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 845 PM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...INCLUDING A THREAT FOR SIGNIFICANT TORNADOES ARE POSSIBLE OVERNIGHT FOR AREAS GENERALLY WEST OF INTERSTATE 65. THE STORMS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING COLD FRONT IN MISSISSIPPI AND MOVE TOWARD CENTRAL ALABAMA JUST BEFORE MIDNIGHT. THE MAIN THREAT WINDOW IS A BIT FASTER WITH THIS UPDATE...OR NOW BETWEEN MIDNIGHT AND 6 AM. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WEST OF INTERSTATE 65...WITH RAIN AMOUNTS OF 1 TO 2 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH 3 PM TUESDAY... GENERALLY EAST OF A LINE FROM DEMOPOLIS TO TUSCALOOSA TO ARLEY. THE POTENTIAL EXIST FOR DAMAGING WINDS...ISOLATED TORNADOES AND POSSIBLY SOME LARGE HAIL. THE THREAT WILL DIMINISH BY AROUND 3 PM AS THE FRONT PUSHES INTO GEORGIA. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE AREAWIDE. RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY LATE TONIGHT INTO TUESDAY. 17/KLAWS
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Pickens | 32 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:29 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Talladega | 49 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:24 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:00 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:20 AM CST | Tornado Warning | BMX | Elmore | 25 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.